1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

HRT

Discussion in 'Health and wellbeing' started by Mrs Mo, Aug 5, 2011.

  1. Finally got a doctor's appointment for next Monday - I'm going to ask about trying oestrogen cream for sore lady bits. Has been quite bothersome lately and its driving me nuts.
    However, I'm now wondering whether to ask about going on HRT tablets - can anyone give me some advice about this? My main questions are:
    1. Can HRT make you look/feel more "youthful"? I'm concerned that since I hit the menopause 3 years ago, I have really aged. My skin isnt too bad (no real wrinkles) but everything seems to be sagging - jowls, boobs, eyelids. I just look old & knackered! My hair seems to be falling out too. Can HRT help with this?
    2. Can it help with general moodiness / mood swings? I'm a miserable s*d sometimes and feel really sorry for my family having to cope with it.
    3. Does it help a scatty memory? I know my memory is often poor (husband jokes about sending me to the memory clinic with my mum!) I realise my scatterbrain memory might be due to other things; I am caring for my mum who has alzheimers as well as trying to be a mum and holding down a job, so I have many many things to remember and I feel my memory simply cant cope sometimes.
    4. Does HRT give you back your periods? I dont really want this as I've really enjoyed not having them every month.
    Any advice would be great. Thanks.
     
  2. mandala1

    mandala1 Occasional commenter

    I still feel about 20. I don't really give a stuff how I look, TBH. Just glad to be rid of hot flushes every 20 minutes.
    Not in my experience but there are so many treatments out there.
    ..... sorry..... what was the question????
    It depends on the brand. I have periods on the one I'm on. I think it's to do with age and length of time since periods stopped. Join us on the thread on h&w - "Menopause city ..home for the bewildered and sleepless"
     
  3. 1. I don't think it can reverse ageing. I think you start looking older before, during and after menopause, and it's genetic. My boobs and eyelids started sagging years before I started menopause (52). Having said that, when I have been off HRT, my hair and skin have been noticeably drier.
    2. It helps me. It might not help everyone. Depends what causes the mood swings. In my case I had a return of the panic attacks when I came off it. HRT sorted them nicely.
    3. My memory was never good but without HRT it is shot. That might well be because I'm up half the night with hot flushes though.
    4. If you haven't had a period for a year you can have a continuous HRT so you never have a bleed. If not, you have to have a withdrawal bleed. Mine is much lighter than my periods used to be.
     
  4. pomunder

    pomunder New commenter

    Don't forget to ask about HRT and urinary incontinence. There is definite link; it may not apply to you, though.




    Like the new avatar, Lil.
     
  5. Bless you, my child. Have a crust.
     
  6. Do you mean a new profile photo? I still see Lily in her curlers.
     
  7. lilachardy

    lilachardy Star commenter

    Crtl and F5 will reveal the new avatar.
     
  8. Changed it again to something equally saintly. People expect you to be grumpy if they see Ada Shufflebotham!
     
  9. I think I preferred the curlers! Not a Lady Di fan....[​IMG]
     
  10. Anthea Turner? Gwyneth Paltrow? All terribly sweet and lovely.
     
  11. lilachardy

    lilachardy Star commenter

    Mary Poppins?
     
  12. To save any further punchings and kickings, it's back to Les. I remain saintly, patient and ever so lovely though.
     
  13. I can assure you my bosom is no longer vast. [​IMG]
     
  14. Have now been to the doctors and have been prescribed oestrogen pessaries. Had to have an internal examination - ouch! The doctor was very young (female) and very sympathetic.
    However, I've had a read of the leaflet that was in with my meds and it gives lots of warnings about breast cancer risks etc. I was under the impression from googling this subject, that topical HRT like this doesnt pose the same risks as taking HRT tablets or patches. Am I wrong? The doc didnt say anything about risks and didnt ask me about any family history of cancer, stroke, etc. From what the doctor said, you usually start off using one pessary daily, gradually cutting down to one a week or so. My worry is that I might need to take this type of HRT indefinitely as, unlike the hot flushes, vaginal problems tend to just get worse over time, rather than disappearing.
     
  15. Yes, you have to keep using them. My understanding was that the cancer and stroke risk was tiny compared with pills and patches because the dose, being applied directly, can be much smaller. That's why it doesn't work for hot flushes.
    My errrr.... libido has experienced an alarming upsurge (my husband is alarmed anyway!) since starting this new HRT. It's very inconvenient.
     
  16. My libido has more or less disappeared altogether. What kind of HRT are you taking?
     
  17. Elleste Duet 2mg. My periods just suddenly stopped in the September and by December I had lost all interest in sex.
     
  18. All the menopausal women on here scribbling down this and booking an appointment with their GP - give me some of this one. [​IMG]
     
  19. Anonymous

    Anonymous New commenter

    I've been on HRT since I had a full hysterectomy 15 years ago. I had a heart attack in March. In the hospital I was told to stop taking HRT which I agreed to do under the circumstances. When I saw my own GP she discussed it at length with me and I was put on a half dose which I decided to take on alternate days. She suggested that the stress of joint pains, headaches and hot flushes was not something I should be dealing with in the aftermath of a heart attack whilst taking into account some of the research.
    Last week I visited another one of my GPs who had put a note on my repeat prescription that I should make an appointment to discuss my meds. We had a very long discussion about the research relating to HRT and the risks involved - the bottom line, he said, is that there is no conclusive evidence that it is harmful and that there is even evidence that it can protect women from heart attacks etc.
    I have been very impressed by the time taken by my GPs and by the hospital doctors to discuss all aspects of HRT and have decided, on balance, to continue taking it but I'm now on an even lower dose with a view to weaning myself off it in the foreseeable future.
    The risks listed on ALL prescription drugs are the worst case scenarios and have to be considered against the risks and symptoms that lead you to be taking the drugs. (The heart related meds I'm now on - some for life - are far scarier but I'd rather run those risks than risk another heart attack!)
     
  20. Most of them only increase the risk, which for most people is pretty tiny anyway.
     

Share This Page